Can Your Veins Collapse Due to Injecting Drugs?
Intravenous drug use has been a growing issue in recent years. With government crackdowns on prescription painkiller regulation and the subsequent transition from painkillers to heroin, many men and women of all ages and all demographics struggle with intravenous drug abuse.
While heroin abuse is extremely common, it is important to note that heroin is not the only drug used intravenously. Some people inject illegal drugs like methamphetamine or crack cocaine, or crush up prescription medications, reduce them down and inject them directly into their veins.
Is There Anything You Can Do After Your Veins Collapse to Fix Them?
If a person experiences a collapsed vein, injection conditions are less than ideal or because the person has used drugs intravenously and repetitively. A vein will not typically collapse during the first use. What does it mean when a vein has collapsed? It essentially means that the vein’s walls have caved in, making it more difficult (if not impossible) for the blood to pass through properly.
How Do You Know If a Vein Has Collapsed?
You will experience redness, swelling, and tenderness at the injection site. After several minutes of the vein collapsing, you will experience intense pain in the arm, and the area will start to bruise. The skin might also be hot to the touch or extremely itchy.
It is important that after this happens you avoid scratching the area as when it collapsed it can start to itch. If you do scratch it, you will likely cause permanent damage to the vein. Itchy skin is an indication that blood is starting to reenter the vein and circulate as it is supposed to. The best way to avoid a collapsed vein is to stop your drug addiction. We have addiction treatment programs for men and women of all ages that can help you on your path to sobriety.
Consequences of Injecting Drugs
There are numerous consequences of drug abuse – and even more consequences directly related to this particular method of use. Some of the more common consequences associated with injecting drugs include:
- Scarring on the inner arms (or wherever else the drug is being injected)
- “Track marks” or bruising on the inner arms
- Cutaneous skin infections and abscesses
- Infections, blood-borne diseases like HIV and Hepatitis C
- Endocarditis (inflammation of the heart living)
- Increased risk of overdose and overdose death
- Collapsed veins
How to Recover from a Collapsed Vein Due to Drug Use
If you do experience a collapsed vein due to intravenous drug use, nothing can be done. The most important thing is that you avoid drug use in the future to prevent any more veins from collapsing. Of course, this is easier said than done if you have been struggling with drug addiction – this is why entering into a long-term recovery program sooner rather than later is so essential. At Evoke Wellness FL, we have developed a comprehensive recovery program geared towards helping men and women of all ages overcome intravenous drug addiction once and for all.
Evoke Wellness FL and Drug Addiction Recovery
At Evoke Wellness FL, we have extensive experience treating men and women of all ages who struggle with drug addiction of all types and severities. It is important to note that just because you are not currently an intravenous drug user does not mean that you are not at risk of developing an intravenous drug addiction later in life.
Overcome Your Drug Abuse
Many men and women who struggle with addiction eventually transition from other methods of ingestion to intravenous use because the high takes hold more quickly. The side effects of the drug tend to be significantly more powerful. However, it is also important to keep in mind that intravenous drug use goes hand in hand with many severe consequences. As previously mentioned, people who use drugs intravenously are at a greater risk of overdose-related death.
To learn more about our recovery program or get help with intravenous drug addiction, reach out to us today either over the phone or through our website. We look forward to speaking with you soon.